Georgia, 2007

Damaging Winds in Georgia, July 13, 2007

July 13, 2007 · NWS TAE · 6 events in 3 counties and zones

Strong to severe thunderstorms produced wet microbursts with several reports of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Strong to severe thunderstorms produced wet microbursts with several reports of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 13, 1:45 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 13, 1:45 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT FRI JUL 13 2007

.SYNOPSIS...LOOKING AT THE LONG WAVE PATTERN, WE SEE A TROUGH IN THE
ERN PACIFIC, A SHARP RIDGE OVER THE WRN U.S. AND A BROAD TROUGH OVER
THE ERN 2/3 OF N AMERICA. SEVERAL SHORT WAVES ARE ROTATING THROUGH
THE BASE OF THIS TROUGH. A FAIRLY WEAK ONE IS NOW MOVING INTO GA,
WHILE A MORE SIGNIFICANT VORT IS TRACKING ACROSS THE ARKLATEX
REGION. THERE IS ALSO A VORT CENTER OVER THE NRN GULF SW OF OUR
COASTAL WATERS. SURFACE ANALYSIS SHOWS HIGH PRESSURE TO OUR S WITH
ONE CENTER E OF FL AND ANOTHER OVER THE CENTRAL GULF. A STATIONARY
FRONT LIES JUST N OF THE FL BORDER. REGIONAL RADARS SHOW SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FL BIG
BEND AND ERN PANHANDLE, AS WELL AS OVER THE SUWANNEE VALLEY.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
THE WORKSTATION WRF MODEL HAS ONCE AGAIN DONE A BANG UP JOB IN
DEPICTING THE PATTERN AND TIMING OF CONVECTIVE DEVELOPMENT SO FAR
TODAY. WILL BASE POPS FOR THE REMAINDER OF TODAY AND THIS EVENING ON
THIS MODEL. THE WEEKEND IS SHAPING UP TO BE A WET ONE. THE UPPER
LEVEL ENERGY AND SURFACE FRONT, ALONG WITH THE SEA BREEZE WILL TAP
INTO DEEP LAYER MOISTURE TRANSPORTED INTO THE REGION IN THE
PERSISTENT DEEP LAYER SWLY FLOW TO PRODUCE NUMEROUS SHOWERS AND
STORMS. WE HAVE CATEGORICAL POPS IN FOR MOST AREAS ON SAT AND LIKELY
POPS FOR SUN. ALL OF THIS MOISTURE AND ASSOCIATED CLOUD COVER WILL
GIVE US A REPRIEVE FROM THIS SCORCHING HEAT. IN FACT MOST AREAS WILL
SEE UPPER 80S FOR HIGHS BOTH DAYS.

.LONG TERM...MON-FRI.
SUBTROPICAL RIDGE AXIS WILL LIFT BACK TO THE NORTH STARTING MONDAY
INTO TUESDAY WITH LOW LEVEL FLOW BECOMING MORE EAST TO SOUTHEAST.
THIS WILL LEAD TO SLIGHTLY LOWER POPS AND WARM TEMPERATURES THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.MARINE...TONIGHT THROUGH WED.
WITH SUBTROPICAL RIDGE AXIS S OF THE WATERS, WINDS WILL BE OUT OF
THE W TO SW THROUGH THE WEEKEND. SPEEDS WILL GENERALLY BE 10 KT OR
LESS. HOWEVER, A FEW HOURS OF 10-15 KT WINDS CAN BE EXPECTED IN
AFTERNOON SEA BREEZES. THIS WILL PRODUCE OCCASIONAL 3 FT SEAS, BUT
LOOK FOR 2 FOOTERS ON THE AVERAGE. THE RIDGE AXIS WILL LIFT N MON
INTO TUE WITH FLOW BECOMING MORE E TO SE.

&&

.AVIATION...THE AFTERNOON SHOWERS AND TSTMS WILL CONTINUE TO SPREAD
EAST-NORTHEASTWARD ACROSS THE AREA THROUGH THE EVENING HOURS.
CIGS/VSBYS WILL BRIEFLY DROP DOWN INTO THE MVFR/IFR CATEGORY IN AND
AROUND SHOWERS AND TSTMS. THROUGH THE WEEKEND...ANOTHER MID-LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA AND WILL LEAD TO MORE
UNSETTLED WEATHER...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS.

&&

.FIRE WEATHER...THE ONLY CONCERN OVER THE WEEKEND WILL BE FROM
LIGHTNING-INDUCED WILDFIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74  88  71  88 /  30  80  50  60
PANAMA CITY  77  88  76  88 /  30  70  50  60
DOTHAN       72  88  72  87 /  30  80  50  70
ALBANY       73  91  72  89 /  30  80  50  70
VALDOSTA     73  88  72  89 /  40  80  50  70
CROSS CITY   75  87  73  87 /  30  70  40  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GIBBS
LONG TERM...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 13, 3:58 AM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT FRI JUL 13 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
458 AM EDT FRI JUL 13 2007 /358 AM CDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WEAK SURFACE TROUGH AND WEAK UPPER LEVEL DISTURBANCE WILL
COMBINE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. WHILE A FEW OF THESE STORMS COULD BE
STRONG...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON
SATURDAY AND SUNDAY WITH THE APPROACH OF A STRONGER UPPER LEVEL
SYSTEM. A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO
40 MPH AND SMALL HAIL. HEAVY RAINFALL WITH LOCALIZED FLOODING WILL
ALSO BE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

RAIN CHANCES WILL DIMINISH SLIGHTLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVERHEAD.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Jul 13, 1:10 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT FRI JUL 13 2007

FLZ017-027-131900-
LEON-WAKULLA-
210 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN NORTH FLORIDA...

* UNTIL 300 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
EAST-NORTHEAST AT 5 TO 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 13, 2:24 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT FRI JUL 13 2007

ALZ068-FLZ009-132015-
GENEVA-HOLMES-
224 PM CDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE FLORIDA PANHANDLE...

* UNTIL 315 PM CDT

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HARTFORD...OR 11 MILES EAST OF
GENEVA...MOVING NORTHEAST AT 5 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 13, 2:31 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT FRI JUL 13 2007

FLZ017-018-GAZ158-132015-
JEFFERSON-LEON-THOMAS-
331 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES IN NORTH FLORIDA...AND THOMAS COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 415 PM EDT

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE NEAR...
  BOSTON BY 415 PM EDT.

WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 13, 3:22 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT FRI JUL 13 2007

GAZ158-159-132115-
BROOKS-THOMAS-
422 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES OF SOUTH CENTRAL GEORGIA ...

* UNTIL 515 PM EDT

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BOSTON...OR 12 MILES NORTH OF
MONTICELLO...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  QUITMAN BY 505 PM EDT.

SMALL HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

The radar

The Tallahassee radar (KTLH), 68 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Thomas

When
July 13, 3:50 PM EST to 4:00 PM EST
Where
Thomas County, Boston to 10 mi N of Boston
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.780, -83.780

Several large trees were down across the eastern part of the county.

Thunderstorm Wind, Brooks

When
July 13, 4:00 PM EST to 4:10 PM EST
Where
Brooks County, 7 mi W of Quitman to 5 mi E of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.780, -83.668

Several large trees were down throughout the county.

Thunderstorm Wind, Lowndes

When
July 13, 4:10 PM EST
Where
Lowndes County, 2 mi SW of Valdosta
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.810, -83.304

A few large trees were down. One fell on a trailer.

Thunderstorm Wind, Lowndes

When
July 13, 4:43 PM EST
Where
Lowndes County, 2 mi SW of Valdosta
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
30.810, -83.304

Large trees fell on two houses along Adams Road.

Thunderstorm Wind, Lowndes

When
July 13, 4:46 PM EST
Where
Lowndes County, 2 mi NE of Valdosta
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.850, -83.256

A few large trees were down. One fell on a house along Parkwood Drive.

Thunderstorm Wind, Brooks

When
July 13, 4:50 PM EST to 4:55 PM EST
Where
Brooks County, 10 mi N of Quitman to 10 mi NNE of Quitman
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.925, -83.550

A second storm downed several large trees across the eastern part of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43709, 43708, 43710, 43711, 43712, 43713.